Alert archive / Wyoming / Red Flag Warnings in 2022
Red Flag Warning 2, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Jul 20, 2022, 1:13 PM MDT for 9 counties in Wyoming. It took effect at Jul 21, 2022, 12:00 PM MDT. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2022, 1:13 PM MDT (19:13 UTC)
- In effect from
- Jul 21, 2022, 12:00 PM MDT
- Expired
- Jul 22, 2022, 8:00 PM MDT
- In force
- 32 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Johnson County, WY, Lincoln County, WY, Natrona County, WY, Park County, WY, Sublette County, WY, Teton County, WY, Washakie County, WY
The radar
The Riverton/Lander radar (KRIW), 50 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5121 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
062 WWUS85 KRIW 201913 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 113 PM MDT Wed Jul 20 2022 WYZ283-288-211300- /O.UPG.KRIW.FW.A.0002.220721T1800Z-220722T0200Z/ /O.NEW.KRIW.FW.W.0002.220721T1800Z-220723T0200Z/ Upper Wind River Basin/Wind River Basin- East Wind River Mountains/South Shoshone NF- 113 PM MDT Wed Jul 20 2022 ...RED FLAG WARNING IN EFFECT FROM NOON THURSDAY TO 8 PM MDT FRIDAY... The National Weather Service in Riverton has issued a Red Flag Warning, which is in effect from 12 PM Thursday to 8 PM MDT Friday. The Fire Weather Watch is no longer in effect. * IMPACTS: Low humidity...above normal temperatures...and gusty westerly wind will create erratic fire behavior and new fire starts. * AFFECTED AREA: In Central WY...Fire Weather Zones 283 and 288. * COUNTIES AFFECTED: In Central WY...Fremont. In West Central WY...Sublette. * WIND: West 12 to 20 mph with gusts 25 to 35 mph. * HUMIDITY: As low as 10 percent. * TEMPERATURES: Highs 90 to 95...with 75 to 85 mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ280-281-211300- /O.NEW.KRIW.FW.A.0003.220722T1800Z-220723T0200Z/ Natrona County/Casper BLM-Johnson County/Casper BLM- 113 PM MDT Wed Jul 20 2022 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... The National Weather Service in Riverton has issued a Fire Weather Watch, which is in effect from Friday afternoon through Friday evening. * IMPACTS: Low humidity...above normal temperatures...and gusty west to northwest wind will create erratic fire behavior and new fire starts. * AFFECTED AREA: In Central WY Fire Zone....280. In North Central WY Fire Zone....281. * COUNTIES AFFECTED: In Central WY...Natrona. In North Central WY...Johnson. * WIND: West to Northwest 12 to 20 mph with gusts around 30 mph. * HUMIDITY: As low as 12 percent. * TEMPERATURES: Highs in the lower to mid 90s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ WYZ414>416-211300- /O.NEW.KRIW.FW.A.0003.220722T1800Z-220723T0200Z/ Salt and Wyoming Ranges/West Zone Bridger Teton NF- North Zone Bridger Teton NF and Grand Teton NP- West Wind River Mountains/East Zone Bridger Teton NF- 113 PM MDT Wed Jul 20 2022 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... The National Weather Service in Riverton has issued a Fire Weather Watch, which is in effect from Friday afternoon through Friday evening. * IMPACTS: Low humidity...above normal temperatures...and gusty westerly wind will create erratic fire behavior and new fire starts. * AFFECTED AREA: In Northwest WY Fire Zone....415. In West Central WY Fire Zones...414...416. * COUNTIES AFFECTED: In Central WY...Fremont. In North Central WY...Park. In West Central WY...Lincoln...Sublette...Teton. * WIND: West 15 to 20 mph with gusts up to 35 mph. * HUMIDITY: 16 to 22 percent. * TEMPERATURES: Highs in the mid to upper 80s in the valleys, with 72 to 82 in the mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ http://weather.gov/riverton
5 follow-up statements
358 WWUS85 KRIW 210938 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 338 AM MDT Thu Jul 21 2022 WYZ283-288-212200- /O.CON.KRIW.FW.W.0002.220721T1800Z-220723T0200Z/ Upper Wind River Basin/Wind River Basin- East Wind River Mountains/South Shoshone NF- 338 AM MDT Thu Jul 21 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT FRIDAY... * IMPACTS: Low Humidities...Gusty Winds...and Scattered Dry Thunderstorms Friday may create erratic fire behavior and new fire starts. * AFFECTED AREA: In Central WY...Fire Weather Zones 283 and 288. * COUNTIES AFFECTED: In Central WY...Fremont. In West Central WY...Sublette. * WIND: On Thursday, northwest 15 to 20 mph with gusts to 30 mph. On Friday, southwest 15 to 20 mph with gusts to 30 mph. Brief higher gusts of 40 to 50 mph are possible in thunderstorm outflows Friday afternoon and evening. * HUMIDITY: 10 to 15 percent. * TEMPERATURES: Highs 90 to 95, with 70s in the mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ280-281-212200- /O.CON.KRIW.FW.A.0003.220722T1800Z-220723T0200Z/ Natrona County/Casper BLM-Johnson County/Casper BLM- 338 AM MDT Thu Jul 21 2022 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... * IMPACTS: Low Humidities...Gusty Winds...and Scattered Dry Thunderstorms may create erratic fire behavior and new fire starts. * AFFECTED AREA: In Central WY Fire Zone....280. In North Central WY Fire Zone....281. * COUNTIES AFFECTED: In Central WY...Natrona. In North Central WY...Johnson. * WIND: West 15 to 20 mph with gusts to 30 mph. Brief higher gusts of 40 to 50 mph are possible in thunderstorm outflows Friday afternoon and evening. * HUMIDITY: 8 to 15 percent. * TEMPERATURES: Highs in the mid 90s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ WYZ414>416-212200- /O.CON.KRIW.FW.A.0003.220722T1800Z-220723T0200Z/ Salt and Wyoming Ranges/West Zone Bridger Teton NF- North Zone Bridger Teton NF and Grand Teton NP- West Wind River Mountains/East Zone Bridger Teton NF- 338 AM MDT Thu Jul 21 2022 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... * IMPACTS: Low Humidities...Gusty Winds...and Scattered Dry Thunderstorms may create erratic fire behavior and new fire starts. * AFFECTED AREA: In Northwest WY Fire Zone....415. In West Central WY Fire Zones...414...416. * COUNTIES AFFECTED: In Central WY...Fremont. In North Central WY...Park. In West Central WY...Lincoln...Sublette...Teton. * WIND: West 15 to 20 mph with gusts to 35 mph. Brief higher gusts of 40 to 50 mph are possible in thunderstorm outflows Friday afternoon and evening. * HUMIDITY: 15 to 25 percent. * TEMPERATURES: Highs in the mid to upper 80s in the valleys, with 70s in the mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ http://weather.gov/riverton
060 WWUS85 KRIW 212036 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 236 PM MDT Thu Jul 21 2022 WYZ280-281-221100- /O.UPG.KRIW.FW.A.0003.220722T1800Z-220723T0200Z/ /O.EXB.KRIW.FW.W.0002.220722T1800Z-220723T0200Z/ Natrona County/Casper BLM-Johnson County/Casper BLM- 236 PM MDT Thu Jul 21 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT FRIDAY... The National Weather Service in Riverton has issued a Red Flag Warning, which is in effect from noon to 8 PM MDT Friday. the Fire Weather Watch is no longer in effect. * IMPACTS: Low Humidities...Hot Temperatures...and Strong Gusty Winds will create erratic fire behavior with existing or new fires. * AFFECTED AREA: In Central WY Fire Zone....280. In North Central WY Fire Zone....281. * COUNTIES AFFECTED: In Central WY...Natrona. In North Central WY...Johnson. * WIND: West 15 to 20 mph with gusts up to 35 mph. * HUMIDITY: As low as 10 percent. * TEMPERATURES: Highs in the mid 90s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ414>416-221100- /O.UPG.KRIW.FW.A.0003.220722T1800Z-220723T0200Z/ /O.EXB.KRIW.FW.W.0002.220722T1800Z-220723T0200Z/ Salt and Wyoming Ranges/West Zone Bridger Teton NF- North Zone Bridger Teton NF and Grand Teton NP- West Wind River Mountains/East Zone Bridger Teton NF- 236 PM MDT Thu Jul 21 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT FRIDAY... The National Weather Service in Riverton has issued a Red Flag Warning, which is in effect from noon to 8 PM MDT Friday. the Fire Weather Watch is no longer in effect. * IMPACTS: Low Humidities...Hot Temperatures...and Strong Gusty Winds will create erratic fire behavior with existing or new fires. * AFFECTED AREA: In Northwest WY Fire Zone....415. In West Central WY Fire Zones...414...416. * COUNTIES AFFECTED: In Central WY...Fremont. In North Central WY...Park. In West Central WY...Lincoln...Sublette...Teton. * WIND: West 15 to 25 mph with gusts up to 35 mph. * HUMIDITY: As low as 15 percent. * TEMPERATURES: Highs in the upper 70s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ282-221100- /O.EXB.KRIW.FW.W.0002.220722T1800Z-220723T0200Z/ South Big Horn Basin/Worland BLM- 236 PM MDT Thu Jul 21 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT FRIDAY... The National Weather Service in Riverton has issued a Red Flag Warning, which is in effect from noon to 8 PM MDT Friday. * IMPACTS: Low Humidities...Hot Temperatures...and Strong Gusty Winds will create erratic fire behavior with existing or new fires. * AFFECTED AREA: In North Central WY...Fire Weather Zone 282. * COUNTIES AFFECTED: In North Central WY...Hot Springs...Washakie. * WIND: Southwest 15 to 20 mph with gusts up to 35 mph. * HUMIDITY: As low as 11 percent. * TEMPERATURES: Highs in the mid 90s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ283-288-221100- /O.CON.KRIW.FW.W.0002.000000T0000Z-220723T0200Z/ Upper Wind River Basin/Wind River Basin- East Wind River Mountains/South Shoshone NF- 236 PM MDT Thu Jul 21 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT FRIDAY... * IMPACTS: Low Humidities...Hot Temperatures...and Strong Gusty Winds will create erratic fire behavior with existing or new fires. * AFFECTED AREA: In Central WY...Fire Weather Zones 283 and 288. * COUNTIES AFFECTED: In Central WY...Fremont. In West Central WY...Sublette. * WIND: West 15 to 25 mph with gusts up to 40 mph. * HUMIDITY: As low as 10 percent. * TEMPERATURES: Highs in the upper 80s. Lows in the upper 50s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/riverton
213 WWUS85 KRIW 220910 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 310 AM MDT Fri Jul 22 2022 WYZ283-288-230200- /O.CON.KRIW.FW.W.0002.000000T0000Z-220723T0200Z/ Upper Wind River Basin/Wind River Basin- East Wind River Mountains/South Shoshone NF- 310 AM MDT Fri Jul 22 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * IMPACTS: Low Humidities...Hot Temperatures...and Strong Gusty Winds may lead to erratic fire behavior. * AFFECTED AREA: In Central WY...Fire Weather Zones 283 and 288. * COUNTIES AFFECTED: In Central WY...Fremont. In West Central WY...Sublette. * WIND: Southwest 15 to 25 mph with gusts up to 35 mph. Isolated showers and thunderstorms could bring brief erratic 40 to 50 mph gusts. * HUMIDITY: 12 to 18 percent. * TEMPERATURES: Highs in the mid 90s in the basin, with 70s in the mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ280-281-230200- /O.CON.KRIW.FW.W.0002.220722T1800Z-220723T0200Z/ Natrona County/Casper BLM-Johnson County/Casper BLM- 310 AM MDT Fri Jul 22 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * IMPACTS: Low Humidities...Hot Temperatures...and Strong Gusty Winds may lead to erratic fire behavior. * AFFECTED AREA: In Central WY Fire Zone....280. In North Central WY Fire Zone....281. * COUNTIES AFFECTED: In Central WY...Natrona. In North Central WY...Johnson. * WIND: West 15 to 20 mph with gusts up to 35 mph. Isolated showers and thunderstorms could bring brief erratic 40 to 50 mph gusts. * HUMIDITY: 8 to 12 percent. * TEMPERATURES: Highs in the mid to upper 90s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ414>416-230200- /O.CON.KRIW.FW.W.0002.220722T1800Z-220723T0200Z/ Salt and Wyoming Ranges/West Zone Bridger Teton NF- North Zone Bridger Teton NF and Grand Teton NP- West Wind River Mountains/East Zone Bridger Teton NF- 310 AM MDT Fri Jul 22 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * IMPACTS: Low Humidities...Hot Temperatures...and Strong Gusty Winds may lead to erratic fire behavior. * AFFECTED AREA: In Northwest WY Fire Zone....415. In West Central WY Fire Zones...414...416. * COUNTIES AFFECTED: In Central WY...Fremont. In North Central WY...Park. In West Central WY...Lincoln...Sublette...Teton. * WIND: West 15 to 25 mph with gusts up to 35 mph. Isolated showers and thunderstorms could bring brief erratic 40 to 50 mph gusts. * HUMIDITY: 12 to 18 percent. * TEMPERATURES: Highs in the mid to upper 80s in the valleys, with 70s in the mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ282-230200- /O.CON.KRIW.FW.W.0002.220722T1800Z-220723T0200Z/ South Big Horn Basin/Worland BLM- 310 AM MDT Fri Jul 22 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * IMPACTS: Low Humidities...Hot Temperatures...and Strong Gusty Winds may lead to erratic fire behavior. * AFFECTED AREA: In North Central WY...Fire Weather Zone 282. * COUNTIES AFFECTED: In North Central WY...Hot Springs...Washakie. * WIND: Southwest 15 to 20 mph with gusts up to 30 mph. Isolated showers and thunderstorms could bring brief erratic 40 to 50 mph gusts. * HUMIDITY: 8 to 12 percent. * TEMPERATURES: Highs in the mid to upper 90s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/riverton
687 WWUS85 KRIW 221731 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 1131 AM MDT Fri Jul 22 2022 WYZ283-288-230200- /O.CON.KRIW.FW.W.0002.000000T0000Z-220723T0200Z/ Upper Wind River Basin/Wind River Basin- East Wind River Mountains/South Shoshone NF- 1131 AM MDT Fri Jul 22 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * IMPACTS: Low Humidities...Hot Temperatures...and Strong Gusty Winds will create erratic fire behavior with any new or existing fires. * AFFECTED AREA: In Central WY...Fire Weather Zones 283 and 288. * COUNTIES AFFECTED: In Central WY...Fremont. In West Central WY...Sublette. * WIND: Southwest 15 to 25 mph with gusts up to 40 mph. * HUMIDITY: As low as 11 percent. * TEMPERATURES: Highs in the upper 80s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ280-281-230200- /O.CON.KRIW.FW.W.0002.220722T1800Z-220723T0200Z/ Natrona County/Casper BLM-Johnson County/Casper BLM- 1131 AM MDT Fri Jul 22 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * IMPACTS: Low Humidities...Hot Temperatures...and Strong Gusty Winds will create erratic fire behavior with any new or existing fires. * AFFECTED AREA: In Central WY Fire Zone....280. In North Central WY Fire Zone....281. * COUNTIES AFFECTED: In Central WY...Natrona. In North Central WY...Johnson. * WIND: West 10 to 20 mph with gusts up to 35 mph. * HUMIDITY: As low as 9 percent. * TEMPERATURES: Highs in the mid 90s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ414>416-230200- /O.CON.KRIW.FW.W.0002.220722T1800Z-220723T0200Z/ Salt and Wyoming Ranges/West Zone Bridger Teton NF- North Zone Bridger Teton NF and Grand Teton NP- West Wind River Mountains/East Zone Bridger Teton NF- 1131 AM MDT Fri Jul 22 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * IMPACTS: Low Humidities...Hot Temperatures...and Strong Gusty Winds will create erratic fire behavior with any new or existing fires. * AFFECTED AREA: In Northwest WY Fire Zone....415. In West Central WY Fire Zones...414...416. * COUNTIES AFFECTED: In Central WY...Fremont. In North Central WY...Park. In West Central WY...Lincoln...Sublette...Teton. * WIND: West 15 to 25 mph with gusts up to 35 mph. * HUMIDITY: As low as 15 percent. * TEMPERATURES: Highs in the upper 70s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ282-230200- /O.CON.KRIW.FW.W.0002.220722T1800Z-220723T0200Z/ South Big Horn Basin/Worland BLM- 1131 AM MDT Fri Jul 22 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * IMPACTS: Low Humidities...Hot Temperatures...and Strong Gusty Winds will create erratic fire behavior with any new or existing fires. * AFFECTED AREA: In North Central WY...Fire Weather Zone 282. * COUNTIES AFFECTED: In North Central WY...Hot Springs...Washakie. * WIND: Southwest 10 to 20 mph with gusts up to 30 mph. * HUMIDITY: As low as 10 percent. * TEMPERATURES: Highs in the mid 90s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Team Riverton/21
345 WWUS85 KRIW 230214 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 814 PM MDT Fri Jul 22 2022 WYZ280>283-288-414>416-230315- /O.EXP.KRIW.FW.W.0002.000000T0000Z-220723T0200Z/ Natrona County/Casper BLM-Johnson County/Casper BLM- South Big Horn Basin/Worland BLM- Upper Wind River Basin/Wind River Basin- East Wind River Mountains/South Shoshone NF- Salt and Wyoming Ranges/West Zone Bridger Teton NF- North Zone Bridger Teton NF and Grand Teton NP- West Wind River Mountains/East Zone Bridger Teton NF- 814 PM MDT Fri Jul 22 2022 ...RED FLAG WARNING HAS EXPIRED... Though showers and thunderstorms with gusty outflow wind gusts may linger through the evening, relative humidities have improved and are no longer meeting critical thresholds. Thus, the Red Flag Warnings have been allowed to expire. $$ http://weather.gov/riverton
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Jul 20, 12:06 PM MDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 20, 12:06 PM MDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1206 PM MDT Wed Jul 20 2022 .SHORT TERM...Today through Thursday Issued at 202 AM MDT Wed Jul 20 2022 West to northwest flow aloft will occur across the Cowboy State today, with the Four Corners high shifting a bit further south over central AZ/NM and upper lows over the Upper Midwest and central Canada. Smoke from the Moose Fire in ID will be across Johnson and Natrona counties and the Bighorn Basin this morning. Remnants of convection over northern NV/UT Tuesday afternoon have died out this morning. This energy will spread into southern portions of the CWA this afternoon, which could lead to isolated showers and thunderstorms being possible from Afton and Big Piney to western portions of Sweetwater County. Otherwise, conditions will remain hot (but seasonal) and dry. Winds will generally be light, with gusts of 25 to 30 mph occurring over the mountains and portions of Sublette, Sweetwater and Natrona counties. Fire weather conditions will be elevated, as relative humidity values will be critical (< 15%) across much of the CWA. No warnings will be issued for this afternoon, due to winds not reaching criteria for a prolonged period. Similar conditions will return Thursday, with lower chances for precipitation and stronger winds. 700mb west-northwest winds will increase to 20 to 30 kt over northern and central portions. The atmosphere will be well mixed with RH values remaining in the lower teens, leading to wind gusts of 25 to 30 mph occurring across central and southern portions. Will issue a Fire Weather Watch for the Wind River Basin and the east slopes of the Wind River Mountains, where fuels are currently critical. .LONG TERM...Thursday night through Tuesday Issued at 202 AM MDT Wed Jul 20 2022 Thursday night into Friday will see a ridge slide eastward across the forecast area, flattening out slightly and then followed by a shortwave trough on Saturday. Temperatures on Friday will remain around 5 degrees above normal with dry conditions. By the afternoon, flow will become more southwesterly allowing for the advection of some moisture and increased chances of convection, mainly across the west. Pressure gradient will also increase, for gusty winds in the late afternoon and evening. Gusts to 30 mph are still indicated. Saturday will see just very isolated showers, if any, with cooler temperatures. Sunday will see a minor trough push across the region, bringing another round of afternoon and evening convection, with activity lingering a bit longer in the east, across Johnson and Natrona counties. Models continue to show a deeper trough moving across southern Canada Monday and Tuesday, with upper flow veering to the west- northwest. This will bring dry conditions to the southwest, with afternoon and evening convection across northern and eastern portions of the forecast area. There looks to be the tail end of shortwave energy sliding in, however moisture still appears minimal, so precipitation chances do not look great. A weak cold front pushes south late Monday and Monday night east of the Continental Divide, bringing more seasonal temperatures for Tuesday. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1147 AM MDT Wed Jul 20 2022 VFR conditions will occur through the period. Gusty northwest winds developing this afternoon will continue through around sunset, becoming lighter overnight. An isolated shower or thunderstorm is possible this afternoon across far southwestern Wyoming. Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for the latest information on icing and turbulence forecasts. && .FIRE WEATHER... Issued AT 202 AM MDT Wed Jul 20 2022 Hot, but seasonal, temperatures and mainly dry conditions will occur across the forecast area today. Any shower/thunderstorm activity will be very isolated over zones 277/278/279 this afternoon. Fire weather conditions will be elevated across all but western zones, due to critical RHs. These RH values will remain in place through the rest of the week. Wind gusts of 25 to 30 mph will occur over the mountains and mainly zones 278/279/289. A Fire Weather Watch will be in effect for Thursday for zones 283/288, as west to northwest winds with gusts of 25 to 30 mph will occur. Additionally, RH recovery will be fair to poor east of the Divide and zones 279/289 tonight and Thursday night. && .RIW WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Thursday afternoon through Thursday evening for WYZ283-288. && SHORT TERM...LaVoie LONG TERM...Swanson AVIATION...Myers FIRE WEATHER...LaVoie
Hazardous weather outlook, Jul 20, 2:04 AM MDT, 11 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 204 AM MDT Wed Jul 20 2022 WYZ001>020-022>030-210815- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 204 AM MDT Wed Jul 20 2022 ...Fire Weather Watch in effect for portions of Fremont County Thursday Afternoon and Evening... This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight. Elevated fire weather for portions of central and southern Wyoming. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thursday...Critical fire weather conditions expected for portions of Fremont County. Elevated fire weather conditions east of the Divide and across southern portions of Wyoming. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions, according to standard operating procedures.
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 2:28 AM MDT | Fire Weather Watch | RIW | Fremont | 11 hr |
| Jul 20, 1:13 PM MDT | Fire Weather Watch | RIW | Fremont, Johnson, Lincoln, Natrona, Park, Sublette and 1 more | 25 hr |
Nearby
Red Flag Warnings in Wyoming, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.